Alert archive / California / Wind Advisories in 2022
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 9, 2022, 2:08 AM PST for 4 counties in California. It took effect at Feb 9, 2022, 8:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2022, 2:08 AM PST (10:08 UTC)
- In effect from
- Feb 9, 2022, 8:00 PM PST
- Expired
- Feb 10, 2022, 2:40 AM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4059 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS76 KSGX 091008 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 208 AM PST Wed Feb 9 2022 CAZ048-554-092230- /O.NEW.KSGX.WI.Y.0011.220210T0600Z-220211T0000Z/ /O.CON.KSGX.HT.Y.0001.220209T1900Z-220214T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 208 AM PST Wed Feb 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...For the Heat Advisory, temperatures up to 88 expected. For the Wind Advisory, northeast winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...For the Heat Advisory, from 11 AM this morning to 6 PM PST Sunday. For the Wind Advisory, from 10 PM this evening to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids and stay out of the sun. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ050-055>058-065-092230- /O.NEW.KSGX.WI.Y.0011.220210T0600Z-220211T0000Z/ San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Banning 208 AM PST Wed Feb 9 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 10 PM this evening to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-092230- /O.CON.KSGX.HT.Y.0001.220209T1900Z-220214T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 208 AM PST Wed Feb 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PST SUNDAY... * WHAT...Temperatures up to 86 expected. * WHERE...Orange County Coastal Areas. * WHEN...From 11 AM this morning to 6 PM PST Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids and stay out of the sun. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
3 follow-up statements
597 WWUS76 KSGX 092113 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 113 PM PST Wed Feb 9 2022 CAZ048-554-100600- /O.EXT.KSGX.WI.Y.0011.220210T0400Z-220211T0000Z/ /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 113 PM PST Wed Feb 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...For the Heat Advisory, temperatures around 90 degrees. For the Wind Advisory, northeast winds 15 to 25 mph with gusts to 45 mph expected. In the canyons, foothills, and below the mountain passes, isolated gusts up to 70 mph expected. * WHERE...Orange County Inland Areas and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...For the Heat Advisory, until 6 PM PST Sunday. For the Wind Advisory, from 8 PM this evening to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ050-055>058-065-100600- /O.EXT.KSGX.WI.Y.0011.220210T0400Z-220211T0000Z/ San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Banning 113 PM PST Wed Feb 9 2022 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. In the canyons, foothills, and below the mountain passes, isolated gusts up to 70 mph expected. * WHERE...San Bernardino County Mountains, San Gorgonio Pass Near Banning, San Diego County Valleys, Santa Ana Mountains and Foothills, Riverside County Mountains and San Diego County Mountains. * WHEN...From 8 PM this evening to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-100600- /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 113 PM PST Wed Feb 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...Temperatures around 90 degrees. * WHERE...Orange County Coastal Areas. * WHEN...Until 6 PM PST Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ jmb For more information from the National Weather Service visit http://weather.gov/sandiego
857 WWUS76 KSGX 100447 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 847 PM PST Wed Feb 9 2022 CAZ048-554-101300- /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ /O.CON.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 847 PM PST Wed Feb 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...For the Heat Advisory, temperatures around 90 degrees. For the Wind Advisory, northeast winds 15 to 25 mph with gusts to 45 mph expected. In the canyons, foothills, and below the mountain passes, isolated gusts up to 70 mph expected. * WHERE...Orange County Inland Areas and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...For the Heat Advisory, until 6 PM PST Sunday. For the Wind Advisory, from 8 PM this evening to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ552-101300- /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 847 PM PST Wed Feb 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...Temperatures 85 to 90 degrees. * WHERE...Orange County Coastal Areas. * WHEN...Until 6 PM PST Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ050-055>058-065-101300- /O.CON.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/ San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Banning 847 PM PST Wed Feb 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. In the canyons, foothills, and below the mountain passes, isolated gusts up to 70 mph expected. * WHERE...San Bernardino, Riverside, and San Diego County Mountains, San Gorgonio Pass Near Banning, San Diego County Valleys, and Santa Ana Mountains and Foothills. * WHEN...From 8 PM this evening to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
866 WWUS76 KSGX 101040 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 240 AM PST Thu Feb 10 2022 CAZ050-102300- /O.UPG.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/ /O.NEW.KSGX.HW.W.0004.220210T1040Z-220211T0000Z/ /O.EXB.KSGX.HT.Y.0001.220210T1800Z-220211T0000Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 240 AM PST Thu Feb 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...For the High Wind Warning, northeast winds 25 to 35 mph with gusts to 65 mph. For the Heat Advisory, temperatures up to 93 expected. * WHERE...San Diego County Valleys. Hottest temperatures in the western valleys. Strongest winds in the inland areas near the coastal slopes of the mountains. * WHEN...For the High Wind Warning, until 4 PM PST this afternoon. For the Heat Advisory, from 10 AM this morning to 4 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Drink plenty of fluids and stay out of the sun. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Wear lightweight and loose fitting clothing when possible. && $$ CAZ048-554-102300- /O.UPG.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/ /O.NEW.KSGX.HW.W.0004.220210T1040Z-220211T0000Z/ /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 240 AM PST Thu Feb 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...For the High Wind Warning, northeast winds 20 to 30 mph with gusts to 60 mph. For the Heat Advisory, temperatures up to 93. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...For the High Wind Warning, until 4 PM PST this afternoon. For the Heat Advisory, until 6 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Drink plenty of fluids, stay in an air-conditioned room, and stay out of the sun. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ055>058-065-102300- /O.UPG.KSGX.WI.Y.0011.000000T0000Z-220211T0000Z/ /O.NEW.KSGX.HW.W.0004.220210T1040Z-220211T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Banning 240 AM PST Thu Feb 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northeast winds 25 to 35 mph with gusts to 65 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-102300- /O.NEW.KSGX.WI.Y.0012.220210T1040Z-220211T0000Z/ /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 240 AM PST Thu Feb 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...For the Heat Advisory, temperatures up to 91. For the Wind Advisory, northeast winds 15 to 25 mph with gusts to 45 mph. * WHERE...Orange County Coastal Areas. * WHEN...For the Heat Advisory, until 6 PM PST Sunday. For the Wind Advisory, until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids and stay out of the sun. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ043-102300- /O.EXB.KSGX.HT.Y.0001.220210T1800Z-220211T0000Z/ San Diego County Coastal Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 240 AM PST Thu Feb 10 2022 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Temperatures up to 93 expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 10 AM this morning to 4 PM PST this afternoon. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids and stay out of the sun. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Wear lightweight and loose fitting clothing when possible. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:10 PM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 8, 9:10 PM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
910 PM PST Tue Feb 8 2022
.SYNOPSIS...
Santa Ana weather will continue through the weekend with fair skies,
warm days, cool nights, and periods of gusty winds in the mountains,
foothills and the valleys below passes. Strongest easterly winds are
expected on Thursday. Next week a pattern change will send
temperatures tumbling and shift the winds from east to west. Strong
southwest to west winds are possible late Monday into Tuesday, along
with a small chance for some light precipitation.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Anaheim had the nation's high today with 87 degrees. Yesterday the
nation's high was 84 at Camp Pendleton, and on Sunday it was 85 at
Anaheim. With the weather pattern the way it is, the nation's high
may very well be in Southern California every day this week.
Temperatures were still in the 70s at 8 PM at Corona, Ontario and
Riverside Airport where northeast winds from 5 to 15 mph were
keeping the atmosphere well mixed. Santa Ana winds are expected to
persist in these areas overnight where it won't be quite as chilly.
Wind-sheltered areas will drop back into the 40s and even a few 30s.
A quick warm-up is again in the cards Wednesday. West of the
mountains, 80s will be common by midday and it will be breezier in
those offshore wind-prone areas. Stronger winds will develop
Wednesday night into Thursday when Advisories will likely be needed.
Strong high pressure off the PacNW Coast will peak on Wednesday,
then weaken slightly and expand along the West Coast this weekend.
This anomalously strong ridge will impact all of California with
daytime heat, especially over northern and central parts of the
State where some records are likely.
SoCal will be under the influence of weak disturbances dropping
south along the east side of the ridge. A strong wave digging SW
(under the high) on Thursday will bring some cooling, especially
inland, slightly higher moisture and perhaps a few high clouds. It
should ramp up the easterly flow as well. Surface pressure gradients
remain moderately offshore, but there will be more wind support
aloft which will spread the winds a bit farther west across the
valleys.
Once that wave passes, the ridge will settle southward over the
weekend, keeping us in an unseasonably warm airmass through Sunday.
Over SoCal, 850 mb temperatures of 14C from today will increase to
15.5C Wednesday and Thursday, and then to 16.0 to 16.5C Friday,
Saturday and Sunday. Lowering dry adiabatically to the surface
results in high temperatures of 85-90, perhaps as high as the low
90s in inland Orange County and the northwestern sections of the
Inland Empire.
Many areas will continue to see high temperatures some 20 degrees
Fahrenheit above average, except along the immediate coast, where
onshore flow at times will keep it cooler. A Heat Advisory is in
effect Wednesday through Sunday in Orange County and the Inland
Empire where highs could reach the low 90s in some spots.
Looking ahead to next week, The ensemble members show significant
changes are likely. Monday should be a transition day as onshore
flow begins to spread cooling inland. By Tuesday for example,
overwhelming consensus says it will be much cooler. There are still
members that have some light precipitation across the area as well.
Another element to watch will be the wind. Strong westerly winds are
possible by late Mon/Tue. This is the result of a shift west and
rebuilding of the EastPac ridge, opening the door to digging
shortwaves from the north.
&&
.AVIATION...
090440Z...FEW high clouds AOA 20,000 ft MSL will continue through
the night into the day on Wednesday with unrestricted vis.
Gusty northeast winds are expected to strengthen through the night
for south and west facing foothills, mountain passes, and coastal
slopes. These will continue for much of Wednesday most likely
impacting inland valleys by late morning into the afternoon hours.
Gusty winds sustained 20-25 kt with gusts 30-40 kt, locally up to 50
kt in wind-prone passes. LLWS and moderate up/downdrafts expected
across areas south and west of the mountains, especially in the
foothills, passes, and coastal slopes including KONT, KRAL, & KSNA.
&&
.MARINE...
No hazardous marine conditions are expected through Saturday.
&&
.FIRE WEATHER...
Offshore flow will continue into the weekend, with increasing
northeast to east winds along and below the coastal slopes of the
mountains late tonight into Wednesday, and slightly stronger
Wednesday night into Thursday. By thursday morning, northeast to
east winds of 15-30 MPH with peak gusts in the Santa Ana wind-prone
areas of 45-55 MPH are expected. The winds on Thursday may be more
widespread and reach farther west into the valleys. Minimum RH will
be 10-15% most days, except on Thursday when it will be slightly
higher. Recovery to 25-40% is expected late nights and mornings,
except along the coastal slopes, where the winds remain elevated.
West of the mountains, high temperatures will be well above average
Wednesday through the weekend, with lows from the 40s in the lower
drainages and wind-protected areas, to the lower 60s at higher,
exposed spots.
Substantial cooling is expected early next week, with the potential
for strong onshore, southwest-to-west winds later Monday into
Tuesday.
&&
.SKYWARN...
Skywarn activation is not requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from 11 AM Wednesday to 6 PM Sunday for Orange
County Coastal Areas-Orange County Inland Areas-San
Bernardino and Riverside County Valleys-The Inland Empire.
PZ...NONE.
&&
PUBLIC...Moede
FIRE WEATHER...10
AVIATION/MARINE...APRNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.